MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 DUAL MOBILITY; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 DUAL MOBILITY; PROSTHESIS, HIP
Catalog Number 110024463
Medical Device Problem Codes Material Erosion (1214); Off-Label Use (1494)
Health Effect - Clinical Codes Hearing Impairment (1881); Metal Related Pathology (4530); High metal ion levels (4847)
Date of Event 05/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: a1; b5-7; g2; g3; h2; h6; h10.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately seven months post-implantation, the patient underwent a left hip revision due to elevated metal ions and has suffered hearing loss.During the revision, significant metal debris was noted and severe metal debris behind the liner.The liner, bearing, and competitor head were revised without complication.Post-revision, the patient underwent outpatient chelation therapy and inpatient hospitalization for hyperbaric treatments to reduce nearing loss associated with the metal pathology.Patient has shown some improvements in hearing, and metal ion concentrations have decreased.Patient will continue toxicology monitoring and treatments.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: unk stryker head and stem; cat: 110031011 lot: 66664092 bearing the customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately seven months post-implantation, the patient underwent a left hip revision due to elevated metal ions and has suffered hearing loss.During the revision, significant metal debris was noted and severe metal debris behind the liner.The liner, bearing, and competitor head were revised without complication.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2; h3; h4; h6; h10.Visual examination of the provided pictures identified the explanted liner and dual mobility component with the head still assembled.The components can be seen covered in biodebris and a black discoloration and debris is noted all over the outer surface and inner edges of the dual mobility poly and inner and outer surface of the liner.No further observations could be made using the images alone.No product was returned; further visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were provided.Review identified the following: patient had an initial left tha 20 years prior.The patient was revised and lab results show chromium and cobalt levels were elevated.The patient was revised again due to elevated ions.During the revision significant metallosis debris was noted and severe metallosis noted behind dual mobility liner, this was explanted and femoral head was also removed.Femoral components were well fixed.Liner was placed and range of motion was stable, no other complications noted.During clinic visit, patient mentioned they lost hearing preoperatively due to high levels of metal and currently is using hearing aids, but notes little improvement.X-rays show well fixed and well positioned prosthesis.During post-revision clinic visit, cobalt and chromium levels observed to be decreased and x-rays showed well fixed prosthesis.A definitive root cause cannot be determined.However, it was also identified that zimmer biomet acetabular devices were implanted with competitor devices.Zimmer biomet has not confirmed the compatibility for these combinations of devices.It is unknown if these off-label usages may have caused or contributed to the reported events.Please note, per the ifu, it states not to use these products for other than labelled indications.This complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
G7 DUAL MOBILITY
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22574851
Report Number0001825034-2025-02203
Device Sequence Number15842750
Product Code LPH
UDI-Device Identifier00880304703513
UDI-Public(01)00880304703513(17)340318(10)66652934
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150522
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number110024463
Device Lot Number66652934
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer07/25/2025
10/07/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/18/2025
10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age45 YR
Patient SexFemale
Patient Weight53 KG
Patient EthnicityNon Hispanic
Patient RaceWhite